A 65-year-old female diabetic patient with wet gangrene on left great toe developed skin eruptions and blebs over her limbs and lower abdomen after receiving three doses of tablet linezolid + cefuroxime (600mg+500 mg). The skin eruptions and blebs completely resolved fourteen days after discontinuation of tablet Linezolid + Cefuroxime. Based on her presentation (Skin eruptions and blebs), we consider that the condition was a result of linezolid+ cefuroxime administration. While the pathophysiology of these cutaneous reactions is not completely understood, clinicians should be vigilant to allow early detection of these problems. The causality of this adverse reaction was determined by using Naranjo’s criteria and World Health Organization Probability scale and was found to be possible and the severity of this reaction was determined by using the Modified Hartwig and Siegel scale and was found to be moderate (Level 3b) reaction. Although, Linezolid is known to cause dermatological reactions like rashes but the reports of leucocytoclastic vasculitis are rare. Thus, our case report of linezolid + cefuroxime induced leucocytoclastic vasculitis add newer information. Physician should be vigilant for the potential of drug to cause some rare side-effect like leucocytoclastic vasculitis on similar age groups, so that a safer alternative treatment can be started.
Key words: Linezolid, Cefuroxime, Cutaneous reaction, Diabetes, Wet gangrene.